Existence of Solutions of a Class of Nonlinear Singular Equations in Lorentz Spaces

  • L. Huang
  • K. Murillo
  • E. M. Rocha
Conference paper
Part of the Operator Theory: Advances and Applications book series (OT, volume 229)


We consider the following nonlinear elliptic Dirichlet problem involving a Leray-Lions type differential operator \( \rm {-div}(\psi(x,u(x),\bigtriangledown u(x))) + a(x)u(x)=f(x), \quad \rm {in} \; \Omega, \;\; u \in W^{1,p}_{0}(\Omega)\) where \( \Omega \subset \mathbb{R}^{N} \) is a bounded domain with smooth boundary, \( 2 \leq p < N, a \in L^{\infty}_{\rm loc}(\Omega;)\mathbb{R}^{+}_{0}\; \rm{and}\; f \in L^{q,q_{1}(\Omega)} \) is a function in a Lorentz space. We show the existence of a solution \( u \in W^{1,p}_{0}(\Omega) \cap L ^{r,s}(\Omega) \) and an a priori estimate for the solution with respect to the Lorentz space norm of \( f \in L^{q,q_{1}}(\omega) \) Ω), for suitable values \( p,q,q_{1},r \; \rm{and}\; s \)


Elliptic equations Leray–Lions operator Lorentz spaces existence of solutions. 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R.P. Agarwal, H. Lü, and D. O’Regan, Existence theorems for the one-dimensional singular p-Laplacian equation with sign changing nonlinearities. Appl. Math. Comput. 143 (2003), 15–38.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [2]
    R.P. Agarwal and D. O’Regan, Singular initial and boundary value problems with sign changing nonlinearities. IMA J. Appl. Math. 65 (2000), 173–198.MathSciNetzbMATHCrossRefGoogle Scholar
  3. [3]
    L.H. An, P.X. Du, D.M. Duc, and P.V. Tuoc, Lagrange multipliers for functions derivable along directions in a linear subspace. Proc. of AMS 133 (2005), 595–604.zbMATHCrossRefGoogle Scholar
  4. [4]
    J. Chen, N. Papageorgiou, and E.M. Rocha, Twin positive solutions for singular nonlinear elliptic equations. Topol. Meth. in Nonl. Anal. 35:1 (2010), 187–201.MathSciNetzbMATHGoogle Scholar
  5. [5]
    J. Chen and E.M. Rocha, Four solutions of an inhomogeneous elliptic equation with critical exponent and singular term. Nonl. Anal. TMA 71 (2009), 4739–4750.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    J. Chen and E.M. Rocha, Positive solutions for elliptic problems with critical nonlinearity and combined singularity. Mathematica Bohemica 135:4 (2010), 413–422.MathSciNetzbMATHGoogle Scholar
  7. [7]
    M.M. Coclite and G. Palmieri, On a singular nonlinear Dirichlet problem. Comm. Partial Differential Equations 14 (1989), 1315–1327.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [8]
    M. Crandall, P. Rabinowitz, and L. Tártar, On a Dirichlet problem with a singular nonlinearity. Comm. Partial Differential Equations 2 (1977), 193–222.MathSciNetzbMATHCrossRefGoogle Scholar
  9. [9]
    J.I. Diaz, J.-M. Morel, and L. Oswald, An elliptic equation with singular nonlinearity. Comm. Partial Differential Equations 12 (1987), 1333–1344.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    D. Drivaliaris and N. Yannakakis, Generalizations of the Lax-Milgram Theorem. Boundary Value Problems, (2007), 1–9(d oi: 10.1155/2007/87104).
  11. [11]
    H. Gajewski, K. Greger, K. Zacharias, Nichtlineare Operator Gleichungen und Operator Differential Gleichungen. Akademie-Verlag, Berlin, 1974.Google Scholar
  12. [12]
    D. Giachetti and S. Segura de Leon, Problemas Estacionarios con un Termino Dependiente Cuadraticamente del Gradiente y Conteniendo Singularidades. XXI Congreso de Ecuaciones Diferenciales y Aplicaciones (2009), 1–6.Google Scholar
  13. [13]
    R.A. Hunt, On (p, q) spaces. Enseign. Math. 2 (1966), 249–276.Google Scholar
  14. [14]
    G. Karch and T. Ricciardi, Note on Lorentz Spaces and Differentiability of Weak Solutions to the Elliptic Equations. Bull. Polish Acad. Sci. 45 (1997), 1–5.MathSciNetGoogle Scholar
  15. [15]
    A.V. Lair and A.W. Shaker, Classical and weak solutions of a singular semilinear elliptic problem. J. Math. Anal. Appl. 211 (1997), 371–385.MathSciNetzbMATHCrossRefGoogle Scholar
  16. [16]
    J. Leray and J.L. Lions, Quelques Résultats de Visik sur les Problèmes Elliptiques non Linéaires par les Méthodes de Minty-Browder. Bull. Belg. Math. Soc. 93 (1965), 97–107.MathSciNetzbMATHGoogle Scholar
  17. [17]
    G.G. Lorentz, Some new functional spaces. Bull. Belg. Math. Soc. 2 (1950), 37–55.MathSciNetGoogle Scholar
  18. [18]
    P. De Napoli and M.C. Mariani, Solutions to equation of p-Laplacian type in Lorentz spaces. Bull. Belg. Math. Soc. 8 (2001), 469–477.zbMATHGoogle Scholar
  19. [19]
    K. Perera and E.A.B. Silva, Existence and multiplicity of positive solutions for singular quasilinear problems. J. Math. Anal. Appl. 323 (2006), 1238–1252.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    K. Perera and Z. Zhang, Multiple positive solutions of singular p-Laplacian problems by variational methods. Boundary Value Problems 2005:3 (2005), 377–382.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    T. Roubick, Nonlinear Partial Differential Equations with Applications. Birkhäuser, 2005.Google Scholar
  22. [22]
    A.W. Shaker, On singular semilinear elliptic equations. J. Math. Anal. Appl. 173 (1993), 222–228.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    J. Shi and M. Yao, On a singular nonlinear semilinear elliptic problem. Proc. Royal Soc. Edinburgh Sect. A 128 (1998), 1389–1401.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [24]
    G. Stampacchia, Le problème de Dirichlet pour les Equations Elliptiques du Second Ordre a Coefficients Discontinus – Ann. Inst. Fourier, Grenoble. Bull. Belg. Math. Soc. 15 (1965), 189–258.Google Scholar
  25. [25]
    C. Stuart, Existence and approximation of solutions of nonlinear elliptic equations. Math. Z. 147 (1976), 53–63.MathSciNetzbMATHCrossRefGoogle Scholar
  26. [26]
    Y. Sun, S. Wu, and Y. Long, Combined effects of singular and superlinear nonlinearities in some singular boundary value problems. J. Differential Equations 176 (2001), 511–531.MathSciNetzbMATHCrossRefGoogle Scholar
  27. [27]
    G. Talenti, Inequalities in rearrangement-invariant function spaces. G. Talenti: Inequalities in rearrangement invariant function spaces, in: Nonlinear Analysis, Function Spaces and Applications, Vol. 5, Proceedings of the Spring School held in Prague, May 1994, eds. M. Krbec et al., Prometheus Publishers, (1995), 177–230.Google Scholar
  28. [28]
    Z. Zhang, Critical points and positive solutions of singular elliptic boundary value problems. J. Math. Anal. Appl. 302 (2005), 476–483.MathSciNetzbMATHCrossRefGoogle Scholar
  29. [29]
    E. Zeidler, Nonlinear functional analysis and its applications. II/B. Nonlinear monotone operators, translated from the German by the author and Leo F. Boron. Springer-Verlag, New York, 1990.Google Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Center for Research and Development in Mathematics and Applications Department of MathematicsUniversity of AveiroAveiroPortugal

Personalised recommendations